MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM343410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient presented with an acute type b aortic dissection with malperfusion of the lower extremities and select visceral vessels.The physician planned to treat the dissection and malperfusion via a zone 2 tevar procedure using a cook dissection stent extension to the infrarenal aorta.Sizing was assessed on pre-operative cta and, following additional ivus assessment, a tgm343415 gore® tag® conformable thoracic stent graft with active control system (ctag a/c) was selected for zone 2 treatment.A 22fr.Gore® dryseal flex introducer sheath was introduced via the right femoral artery over a lunderquist double cure wire, with contralateral access for a 5fr.Marker pigtail.Angiography was performed and arch vessels were referenced.Following the first stage of deployment for the ctag a/c, the device apex of the proximal stent margin came back to the left subclavian artery (lsa) ostium.Following angulation input at first stage/50% it was determined that a zone 2 position could not be reestablished and second stage/100% deployment was completed in the standard fashion.Angiography was performed and minor filling of the lsa and primary entry tear was observed.Proximal extension was performed using a tgm343410 ctag a/c which was advanced to zone 2.Angiography was performed to mark the arch vessels and the device was deployed in the desired position in a standard manner.Angiography was performed again and demonstrated occlusion/coverage of the lsa and exclusion of the proximal/primary entry tear.Shortly after deployment of the proximal extension, anesthesia alerted to altered vitals of the patient.Ivus was advanced over the lunderquist used for graft deployment and a probable dissection was noted in the ascending aorta.A pigtail catheter was advanced to the aortic root and angiography demonstrated a probable type a dissection with delayed perfusion of the brachiocephalic and left common carotid artery.The cause of the type a dissection is unknown.The proximal ctag a/c device reportedly appeared positioned at zone 2 with no filling of the lsa or type b dissection.The type a dissection was not suspected to be an extension of the preoperative type b dissection.Following consult with the cardiac surgeon it was determined that an ascending aortic replacement would be performed as soon as possible.The physician continued to assess the distal malperfusion and two cook dissection stents (36-180/36-120) were deployed from the existing tevar device to the infrarenal aorta.The infrarenal aorta did not expand and remained highly constricted.The physician terminated the endovascular portion of the procedure and the patient was prepared for open ascending aortic repair the next day.On (b)(6) 2024, the patient underwent open ascending aortic repair.Details remain unavailable, but the procedure was completed.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #tgm343415/ serial (b)(6) / udi (b)(4) as a component of the same system.A.4.Patient weight: asked but unavailable d.10.Concomitant medical products and therapy dates: asked but unavailable h.6.Type of investigation: code b15 - images were provided, and an imaging evaluation was performed.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for imaging evaluation: code c19 - one pre-implantation cta time point was available for evaluation, dated may 8, 2024.The length to the primary entry tear from the distal border of the left subclavian artery (lsa) appeared to be 29.6mm, by outer curve length.The false lumen extended to the level of the distal lsa border.No dissection was observed in the ascending thoracic aorta on this time point.Additional evaluation note: the images provided do not allow for evaluation in relation to the reported complaint.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use, potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, dissection of the aortic vessel & surrounding vasculature and reoperation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19493569
Report Number2017233-2024-05019
Device Sequence Number12886854
Product Code MIH
UDI-Device Identifier00733132646951
UDI-Public00733132646951
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTGM343410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/08/2024
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale